Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 343, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2008, 3:57 PM CDT for Clinton County, Saint Clair County, Washington County, Illinois. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 27, 2008, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Clinton County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:00 PM CDT | TSTM WND DMG | 1 Sw St. Libory, IL | 4 FOOT DIAMETER...60 FOOT TALL TREE BLOWN OVER. ALSO BARN DAMAGED. |
| Jun 27, 4:17 PM CDT | TSTM WND GST 59 | Stone Church, IL | FROM TERAYNE AG SPECIALTIES. |
| Jun 27, 4:17 PM CDT | HAIL 1 | Stone Church, IL | REPORT FROM TERAYNE AG SPECIALTIES. |
| Jun 27, 4:22 PM CDT | TSTM WND DMG | Breese, IL | LIMBS DOWN OF ESTIMATED 4 DIAMETER SIZE. |
| Jun 27, 4:38 PM CDT | HAIL 0.88 | 2 S Addieville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 272057
SVRLSX
ILC027-163-189-272145-
/O.NEW.KLSX.SV.W.0343.080627T2057Z-080627T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 445 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF NEW ATHENS...OR 10 MILES SOUTHEAST OF FREEBURG...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVELY GROVE...
NEW MEMPHIS...
OKAWVILLE...
ALBERS...
GERMANTOWN...
BREESE...
BECKEMEYER...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3822 8973 3823 8990 3828 8992 3828 8991
3829 8991 3831 8991 3831 8992 3868 8958
3849 8914
TIME...MOT...LOC 2057Z 235DEG 35KT 3832 8978
$$
TILLY1 follow-up statement
000 WWUS53 KLSX 272133 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT FRI JUN 27 2008 ILC163-272143- /O.CAN.KLSX.SV.W.0343.000000T0000Z-080627T2145Z/ ST. CLAIR IL- 433 PM CDT FRI JUN 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY IS CANCELLED... LAT...LON 3828 8971 3853 8971 3868 8958 3849 8914 TIME...MOT...LOC 2133Z 234DEG 37KT 3858 8933 $$ ILC027-189-272145- /O.CON.KLSX.SV.W.0343.000000T0000Z-080627T2145Z/ WASHINGTON IL-CLINTON IL- 433 PM CDT FRI JUN 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHWESTERN CLINTON AND NORTHWESTERN WASHINGTON COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POSEY...OR ABOUT NEAR CARLYLE...MOVING NORTHEAST AT 43 MPH. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3828 8971 3853 8971 3868 8958 3849 8914 TIME...MOT...LOC 2133Z 234DEG 37KT 3858 8933 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:00 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 1:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /1257 PM CDT FRI JUN 27 2008/ FOR THE 18Z TAFS...LATEST FCSTS ATTEMPT TO REFLECT TWO ROUNDS OF CNVTN...ONE WITH MCV ERY THIS AFTN...AND SECOND WITH STG WAA THAT FORMS OVRNGT. ANY ADDL DVLPMT AFT 18Z SHUD BE E OF A UIN-COU LN...SO STL AND SUS WL BE PRIMARY TARGETS FOR CNVTN IN THE 20-22Z TIME FRAME. ONCE TAIL END OF SHTWV EXITS...WE WL THEN BE IN A WAITING MODE FOR ROUND TWO. STILL WORKING ON TIMING AND MAIN FOCUS POINT FOR THE OVRNGT CNVTN...BUT ATTM IT APRS THAT IT WL HOLD OFF AT MOST TAF LOCATIONS UNTIL AFT 06Z. TRUETT && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 4:25 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH CHANCES INCREASING HEADING INTO LATE AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED...ESPECIALLY TONIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH AND EAST OF ST. LOUIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE AFTERNOON AND TONIGHT FOR AREAS NORTH AND WEST OF ST. LOUIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 27, 3:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 S BELLEVILLE 38.52N 90.00W
06/27/2008 E0.88 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00581
SIPPRELLLocal storm report, Jun 27, 3:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL BELLEVILLE 38.53N 90.00W
06/27/2008 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00582
SIPPRELLLocal storm report, Jun 27, 3:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 E MASCOUTAH 38.51N 89.77W
06/27/2008 ST. CLAIR IL TRAINED SPOTTER
12 DIAMETER TREE DOWN.
&&
EVENT NUMBER 00583
SIPPRELLLocal storm report, Jun 27, 3:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SHILOH 38.55N 89.91W
06/27/2008 E0.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00584
SIPPRELLLocal storm report, Jun 27, 3:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST BELLEVILLE 38.53N 90.00W
06/27/2008 E60 MPH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00585
SIPPRELLLocal storm report, Jun 27, 3:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG BELLEVILLE 38.53N 90.00W
06/27/2008 ST. CLAIR IL AMATEUR RADIO
LIMBS DOWN ON GROUND AND ACROSS POWER LINES AT THE
INTERSECTION OF LOCAL HIGHWAYS 77 AND 158.
&&
EVENT NUMBER 00586
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 34 min |
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| Jun 27, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 56 min |
| Jun 27, 12:31 PM CDT | Tornado Warning | LSX | Adams, Pike | 29 min |
| Jun 27, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| Jun 27, 1:22 PM CDT | Tornado Warning | LSX | Greene, Pike | 23 min |
| Jun 27, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 27 min |
| Jun 27, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 45 min |
| Jun 27, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 27 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 33 min |
| Jun 27, 3:45 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 27, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 48 min |
| Jun 27, 4:31 PM CDT | Tornado Warning | LSX | Fayette | 29 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 30 min |
| Jun 27, 4:59 PM CDT | Tornado Warning | LSX | Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.